MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Mechanical Jam (2983); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that burr got stuck in the lesion.The 80% stenosed target lesion was located in the severely tortuous and moderately calcified right coronary artery.A 1.25 mm rotalink burr was selected for use.During the procedure, the device was advance in a set speed of 160,000 rpm with a maximum speed reached up to 140,000 rpm.Upon advancement, a significant resistance encountered between the burr and guidewire, and the burr was noted to be stuck in lesion.The catheter and guidewire were removed as one unit.The procedure was completed successfully using an alternative method.No patient complications were reported.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).H6 device code: updated.Device evaluated by manufacturer: the device was returned for analysis.Inspection of the device found that the returned rotawire was not visible at the handshake connection but was visible at the burr end.The wire was found to be frozen as majority of the coil was stretched from the handshake connection to the burr end of the device indicating tensile force was applied.The burr housing was dismantled to view inner components to which the handshake connection was bent within the sheath upon device return and was unable to be retrieved.The annulus of the burr was found to be damaged.A photo of the product packaging to the reported lot batch was attached to the complaint record, but no evidence of the reported events was present within the attached photo.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22136599
Report Number2124215-2025-35106
Device Sequence Number7343382
Product Code MCX
UDI-Device Identifier08714729185864
UDI-Public(01)08714729185864(17)250521(10)31862284
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2025
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0031862284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer08/19/2025
11/26/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date09/15/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale